MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 7757540
Medical Device Problem Codes Difficult to Flush (1251); Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Medical device - expiry date: 09/2017.
 
Event or Problem Description
It was reported that approximately 4 years 7 months post port placement, the port allegedly stopped flushing.It was further reported that additional surgery was conducted to remove the port.Reportedly during removal procedure, the catheter allegedly broken, the proximal end of the catheter was retracted with the tip of the catheter being obtained.The procedure was completed using another device.Patient status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was performed.This is the only complaint to date for this lot number.Therefore, a device history record review is not required.Investigation summary: the sample was not returned for evaluation, however, one medical record was provided for review.The investigation is confirmed for the reported fracture and flushing issue.Per the medical record, the port was placed on a patient due to leukemia who required port for chemotherapy.The proximal end of the catheter was cut to length and affixed to the port.The port (lot no# rewh0932) was positioned in the pocket.The port was accessed through the skin, subcutaneous and subcuticular sutures were placed.Approximately four years and six months post port deployment, the patient presented with malfunctioning mediport.Subsequently an attempt was made to remove the mediport and replace with new mediport.Attempts were made to access the subclavian vein with an 18-gauge needle, but this was unsuccessful.Later, through the left internal jugular vein, a new port was placed.Eventually, attention was then turned to remove the old port.The incision over the tunnel at the site of the catheter breakage was anesthetized, incision was made over this.The catheter was then dissected free.The proximal end of the catheter was retracted with the tip of the catheter being obtained.The proximal end was trimmed off the old port, pocket incision was then opened and the catheter was dissected out and this was passed.The port, remaining piece of the catheter was passed off as a unit.These incisions were then closed with subcuticular stitches.The patient was awakened and moved to the recovery room in satisfactory condition.A definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the litigation process that approximately four years and seven months post port placement, the port allegedly stopped flushing.It was further reported that additional surgery was conducted to remove the port.Reportedly during removal procedure, the catheter was allegedly broken and the proximal end of the catheter was retracted with the tip of the catheter being obtained.The procedure was completed using another device.Patient status was unknown.

Brand Name
X-PORT ISP IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, KIT, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11670562
Report Number3006260740-2021-01314
Device Sequence Number2999079
Product Code LJT
UDI-Device Identifier00801741027505
UDI-Public(01)00801741027505
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K022983
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7757540
Device Catalogue Number7757540
Device Lot NumberREWH0932
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR